Saturday, January 5, 2013

I am making this a positive thing

Although I wont take my last Femara tablet until I see my oncologist on Monday, just to be sure there are not any last minute positive studies that will show Femara forever will prevent any future return of cancer cooties, I am making this a positive thing - as much as I can.

Breast cancer treatment puts you into menopause. My breast cancer treatment started on August 1, 2007 and my hot flashes began shortly there after. Tamoxifen continued them. Femara continued them. I am not sure I remember life without hot.flashes. This is now January 5, 2013 which means its been 5 years and 5 months of hot flashes. They can be convenient on a cold winter day but not really. No never really. Hot flashes suck.

So now this cancer treatment cliff has a positive spin - no more hot flashes.

There are other side effects from Femara:
  • dizziness, drowsiness, weakness, tired feeling;
  • hot flashes, warmth in your face or chest;
  • flushing (warmth, redness, or tingly feeling);
  • headache;
  • nausea, constipation;
  • bone pain, muscle or joint pain;
  • numbness, tingling, weakness, or stiffness in your hand or fingers;
  • pain in your hand that spreads to your arm, wrist, forearm, or shoulder;
  • night sweats; or
  • weight gain.
I don't think I would miss any of them, come to think of it.

I can't say that I have had all of these but I really wouldn't miss them. I will confer with my oncologist and see how much better I might feel physically without Femara. Its the mental thing that is still getting to me.

1 comment:

Holly said...

I had the same experience but since I had Triple Negative did not go on a hormone suppressor agent. My MD suggested using Vitamin E and B complex. I have had nearly complete relief. There is no scientific data to support this.